Log in
Anxiety Support
38,454 members41,271 posts

Lexapro (Escitalopram) -Day One

So one full day on the Lexapro. My doctor told me it would make me feel "weird", and she was sure right. Feel very tired and zero I mean zero appetite. I haven't eaten all day even though my stomach is growling. I know it'll take a couple weeks to take full effect but still hope it's sooner than later.

13 Replies
oldestnewest

Hi Melrb, that feeling won't last forever. You need to give it time to change the chemicals in your brain that will make you feel good. I've been on Lexapro for 5 years and it was the best decision my doctor made for me. 4-6 weeks should have you feeling like a new person. :) xx

1 like
Reply

Thanks. My mom was on it for a long time she said too so I just need to get through this beginning stage. But I'll probably update weekly maybe. Kinda makes me feel better just putting it out there.

1 like
Reply

Update as often as you feel a need to. Your mom having been on the same medication is an added support for you as well. I'm here anytime you need that extra little reassurance. xx

1 like
Reply

That's what my doctor said since she was on it its promising for me. But thank you so much.

1 like
Reply

give it time. like 4 weeks or more. I am on it now and it gets better for sure. I have been on it for like 3 plus weeks and today was a bit of a challenge but I know it does get better. You made a good decision to try it.

2 likes
Reply

I'm trying so hard to stick with it. I hate the side effects. My mom was on it probably 15 years ago and she said she took it for a long time. I just want to get past this beginning phase. Also I'm really like worried it's gonna mess my brain up? Is that my anxiety maybe? Lol

Reply

yes. no doubt. wont mess up your brain. Been on it before and the first few weeks can be difficult but not every day. Dont forget your feeling the GAD and that makes you second guess everything. Go with the flow and it will help you. Takes time to start feeling the good effects but think positive and keep yourself in a trustful positive frame of mind as much as possible. Remember, anxiety is a lie. Keep us updated and take it at the same time every day after food.

1 like
Reply

Thank you, that's very reassuring.

1 like
Reply

Works great for me! I didn’t want to eat either and remember thinking that weight gain is a side effect...obviously not at this rate. Fast forward six months...I want to eat EVERYTHING 🤦🏻‍♀️😂. Feels good to eat again on a non nervous stomach!

1 like
Reply

I just took it for the third night and it just makes me feel strange. Hoping this will stop soon.

Reply

It will. I don’t even remember it now. I did adjust my dose and made it lower and now do 5mg morn 5 night works well for me.

1 like
Reply

Hmm maybe I should get the 5mg instead because my doctor just started me off with the 10mg. And I take it at night because it makes me tired and gives me like weird vision changes.

Reply

How are you feeling on it hun aa I'm.on day 3 and its worst than ever

Reply

You may also like...